# SDR DUFA201204260001

- Difficulty date: April 26, 2012
- Submitted: May 23, 2012
- Operation: Air carrier
- Aircraft: N685BA
- Make and model: Swrngn SA227AC
- Aircraft serial: AC685
- Aircraft time: 30,778 hours, 42,488 cycles
- Engine: Garrtt TPE33111U
- Engine time: 27,049 hours, 37,393 cycles
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Fuel Control
- Part number: 8978014
- Part serial: 1708984
- Condition: Defective
- Location: Zone 500
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

THE PILOT WAS ATTEMPTING TO START THE ENGINE WHEN THE EGT TEMP BEGAN TO ACCELERATE TO NEAR THE RED LINE INDICATION.  HE ABORTED THE START AND NOTIFIED MX.  MX PERSONELL MADE ANOTHER ATTEMPT TO START THE ENGINE BUT AGAIN, THE EGT TEMP BEGAN TO RISE RAPIDLY TO NEAR THE RED LINE SO THE START WAS ABORTED.  THE END CAP OF THE P3 CHAMBER ON THE FCU WAS REMOVED AND CORROSION WAS EVIDENT ON THE CAP.  UPON FURTHER INVESTIGATION IT WAS NOTED THAT THE TEFLON BACK-UP RING AND THE O-RING ON THE PISTON WERE DETERIORATING AND LEAVING PARTICLES ALONG THE CYLINDER WALL AND INTO THE BOTTOM OF THE CHAMBER.  A SERVICEABLE FCU WAS INSTALLED WHICH CORRECTED THE PROBLEM.  ENGINEERING WAS CONTACTED AND APPEARED INTERESTED IN INVESTIGATING THE CAUSE HOWEVER NO CONCLUSIONS HAVE BEEN MADE SO FAR.
